I am so proud of you for tackling this tough topic with your doctor. Now more waiting, right? I'm hopeful that the financial assistance for the MRI's will come through soon.
Sorry I can't help with the question about the Cymbalta, but I know what you mean about hating to take the drugs.
Hey Kaintuck woman,
I take it. it has helped some. it helps me with my irritability and some nerve pain. it was originally given for my spinal pain due to neck and lumbar injury prior to having the doctors label me with a demyelinating disease. i didn't take much meds for my symptoms for years and there were consequences for that decision as i look back.
i do not normally work well with ADs but this one is ok. i had to go to a lower maint dose due to the normal maint dose zonked me too much for my taste.
mind you, my irritability could well come from the pain and the disease and i just didn't want to admit to it or something but the Cymbalta is helping a bit with that now and is ok with me. no wait gain really but i'm on a low dose. that is to say, i don't hit ballistic mode very often these days. ;-)
your mileage may vary but give it try and see if it helps.
i do the dramamine dance too. you would thunk the researchers could come up with something better than that for the nauses from the dizzies, ya know?
good luck ...
Thank you for your replies! I didn't realize it was an antidepressant. Geeez ...this Dr. is crafty. Oh well I guess we'll see if it works or I goo the rest of the wqy crazy lol. He told me it was for nerve pain. I guess I can just add it to my collections of meds thats starting to resemble a pharmacy lol. Thanks again.
Hi there Tammy,
I've been taking Cymbalta 60mg since July 09. The first week was incredible. My mood and energy level changed and I enjoyed the new me for a short time. Now I'm back to myself. I'm not sure if I was to discontinue at this time if I would actually feel worse. I was told to wait 8 full weeks before discontinuing it to see it's full effect.
As for side effects: Weight gain isn't one I've been having. It's one of the only anti-depressant that doesn't cause weight to increase. I have not been able to have an orgasm since I started this med. Dry mouth and other symptoms I can't tell if they are my old symptoms I already had, such as lightheadedness.
I was told that Cymbalta is prescribed for many other issues so don't worry that it's an anti-depressant if it helps with what you are going through sometimes it's a good thing. I too do not like taking meds but I feel like I needed something.
I take cymbalta and have been taking it for almost a year. It is the most wonderful drug I have ever taken. It also helps with some pain and anxiety. I could actually feel it working when I started it. I do take a double dose which the insurance Co did not want to cover but my Dr told them i needed it. They always want to take the good stuff away from you...
Good luck with it, meg
Thank you Meg & Shelley for the info! I'm glad it doesn't cause weight gain because I sure don't need to gain anymore!! Hopefully my energy levels will improve also!! Thanks so much for your replies.